U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

I spit blood after i use a certain mouth wash, what could be the problem?

2 doctor answers3 doctors weighed in
Dr. Gary Sandler
Dentistry 54 years experience
Gum disease: Blood in your mouth is not normal and usually associated with some form of periodontal (gum) disease. It's highly unlikely it's actually caused by any mouth wash. More than likely it's related to your brushing (and hopefully) flossing. See a dentist asap for an evaluation and appropriate treatment.
Dr. Scott Bobbitt
Dentistry 32 years experience
Trauma: Most likely trauma to the gums from improper flossing or brushing technique. If it doesn't happen all the time , the mouthwash use is most likely coincidental. No rinses available to the public will cause bleeding in an otherwise healthy person--see your dentist to be sure! (p.S. The plax pictured here is useless--a waste of money--with marketing ; fda approval based on a single flawed study!).
Dr. Gary Sandler
Dentistry 54 years experience
'Plax saved my life!" Just kidding, I couldn't resist the opportunity. I do agree that OTC mouth rinses are not an essential ingredient in good oral hygiene techniques.
Dec 12, 2013
Dr. Scott Bobbitt
Dentistry 32 years experience
Provided original answer
LOL
Dec 13, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 9, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.